Wisconsin, 2012

Hail and Heavy Rain in Wisconsin, June 22, 2012

June 22, 2012 · NWS GRB · 11 events in 4 counties and zones

Thunderstorms that developed in response to an upper level disturbance produced isolated large hail and heavy rainfall as they moved through east-central Wisconsin.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
11

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS GRB wrote it up.

Thunderstorms that developed in response to an upper level disturbance produced isolated large hail and heavy rainfall as they moved through east-central Wisconsin.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before the first event at Jun 22, 9:45 AM CST, 4 hours 19 minutes earlier.

Area forecast discussion, Jun 22, 9:45 AM CST, 4 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
1045 AM CDT FRI JUN 22 2012

UPDATED AVIATION PORTION FOR 18Z TAF ISSUANCE AND UPDATE PORTION
FOR CONVECTION THIS AFTERNOON

.UPDATE...MODIFIED 12Z WRF SOUNDINGS STILL INDICATED CAPES OF
1000 TO 1500 J/KG...LIFTED INDICES OF -3 C TO -5 C AND LEFT FRONT
QUADRANT OF 100 KNOT JET STREAK ALONG WITH POTENT SHORTWAVE MOVING
ACROSS THE WESTERN GREAT LAKES THIS AFTERNOON. 0-6 KM SHEAR VALUES
OF 30 TO 45 KNOTS ALSO INDICATED ON THE 12Z WRF. LATEST MESO
ANALYSIS INDICATED 800 TO 1200 J/KG OF CAPE ACROSS THE NORTH WITH
SLIGHTLY LESS ACROSS THE SOUTHEAST AND 0-6KM SHEAR VALUES
INCREASING TO OVER 40 KNOTS ACROSS MUCH OF THE AREA. SPC MESO
ANALYSIS INDICATED LIFTED INDICES AROUND -1 C. IT APPEARS THAT THE
WRF IS DOING WELL WITH THE CONVECTIVE PARAMETERS. MODIFIED
SOUNDINGS INDICATED CONVECTIVE TEMPERATURES IN THE LOWER TO MIDDLE
70S...THEREFORE EXPECT CUMULUS CLOUDS AND SHOWERS AND STORMS TO
DEVELOP RAPIDLY OVER THE NEXT FEW HOURS. LATEST CIN VALUES
DECREASING RAPIDLY THIS MORNING TO SUPPORT DEVELOPMENT OF STORMS
OVER THE NEXT FEW HOURS.

MODIFIED WRF SOUNDINGS INDICATED 1000 TO 1500 J/KG...WINDEX
VALUES OF 45 TO 50 KNOTS AND LOW WET BULB HEIGHTS AROUND 8500
FEET. DO EXPECT STRONG TO A FEW SEVERE STORMS TO DEVELOP THIS
AFTERNOON ACROSS NORTHEAST AND EAST CENTRAL WISCONSIN. GREATEST
CONCENTRATION OF STORMS WILL BE EAST OF AN ARBOR VITAE TO WAUTOMA
LINE. BASED ON SYNOPTIC WINDS THAT ARE WESTERLY ACROSS CENTRAL AND
NORTH CENTRAL WISCONSIN...AND LAKE AND BAY BREEZE ALREADY
BEGINNING TO MARCH WESTWARD WILL PROBABLY THE FOCUS FOR THE
GREATEST CONCENTRATION OF SHOWERS AND STORMS. ANY STORMS THAT DO
DEVELOP WILL MOVE TO THE SOUTHEAST AT 15 TO 25 MPH BASED ON 700 MB
WINDS.

&&

.SHORT TERM...TODAY THROUGH SATURDAY...MAIN FCST CONCERNS ARE
PCPN TRENDS THROUGH THE PERIOD...AND THE POTENTIAL FOR SVR TSTMS
TODAY.

ISOLD SHRA/TSRA IN THE LFQ OF A 100 KT JET STREAK CONTINUE TO APPROACH
CENTRAL WI AND GRADUALLY DISSIPATE. WILL HAVE ISOLD SHRA IN THE GRIDS
OVER PARTS OF NC/C WI THROUGH ABOUT 12Z.

WV IMAGERY SHOWS A WELL-DEFINED S/W TROF IN SE MANITOBA...AND
HEADED TOWARD NE WI. THIS FEATURE EXTRAPOLATES INTO NC/NE WI
DURING PEAK HEATING...A LITTLE SLOWER THAN THE TIMING DEPICTED
YESTERDAY. HAVE BUMPED POPS UP A LITTLE BIT...GIVEN THE MORE
FAVORABLE TIMING. MODIFIED FCST SOUNDINGS SUPPORT CAPE AROUND
800-1000 J/KG...WITH LI'S OF -3 TO -4...AND VERY FAVORABLE WET
BULB ZERO HGTS OF 7-9 K FT. IN ADDITION...INVERTED-V SOUNDINGS ARE
INDICATED...ALONG WITH WINDEX VALUES OF 45 TO 50 KTS. HAVE HIGH
CONFIDENCE THAT SMALL HAIL AND GUSTY WINDS WILL OCCUR WITH
TSTMS...SO HAVE ADDED THIS TO THE GRIDS/ZFP. PAST EXPERIENCE WITH
SIMILAR NORTHWEST FLOW EVENTS SUGGESTS THAT A FEW MARGINALLY
SEVERE TSTMS WILL DEVELOP...SO WILL MENTION THIS IN THE HAZARDOUS
WEATHER OUTLOOK. MIXING THROUGH ABOUT 800 MB SUPPORT HIGH TEMPS IN
THE 70S TO NEAR 80 DEGREES.

THE S/W TROF SHOULD BE JUST EAST OF THE REGION BY EARLY EVG...SO
HAVE MANTAINED THE PREVIOUS DRY FCST FOR TONIGHT. MOSTLY CLEAR
SKIES...LIGHT WINDS AND WEAK HIGH PRESSURE SHOULD LEAD TO PATCHY
FOG DEVELOPMENT OVERNIGHT...ESPECIALLY IN PLACES THAT RECEIVE
RAINFALL THIS AFTERNOON. USED A BLEND OF THE BETTER PERFORMING
GUIDANCE SETS FOR MIN TEMPS...WITH SOME MID TO UPPER 40S EXPECTED
IN THE TYPICAL COOL SPOTS.

ALTHOUGH PCPN TRENDS ARE NOT CLEAR ON SATURDAY...HAVE DECIDED TO
BACK OFF ON POPS A BIT. HIGH PRESSURE WILL BE SLOW TO RETREAT
DURING THE DAY...ALTHOUGH SOME RETURN FLOW SHOULD DEVELOP OVER
AT LEAST OUR NW COUNTIES. MODELS GENERALLY AGREE THAT A WARM
FRONT WILL BE SITUATED WELL SOUTH OF THE REGION...AND THAT A S/W
TROF OR POSSIBLY AN MCV WILL TRACK SOUTH OF THE REGION. HAVE OPTED
FOR LOW-END POPS OVER THE NW HALF OF GRB CWA DURING THE AFTERNOON...
AND KEPT THE FOX VALLEY AND LKSHR AREAS DRY. HARD TO FIND ANY
SIGNIFICANT INSTABILITY TO WORK WITH...SO HAVE REMOVED THE MENTION
OF THUNDER FOR NOW. STAYED PRETTY CLOSE TO THE PREVIOUS FCST FOR
MAX TEMPS...ALTHOUGH ADJUSTMENTS MAY NEED TO BE MADE ONE WAY OR
THE OTHER ONCE PCPN TRENDS BECOME MORE CLEAR.

.LONG TERM...SATURDAY NIGHT THROUGH THURSDAY.
CONDITIONS SHOULD BE DRY WITH A GENERAL WARMING TREND FOR MOST OF
THIS FORECAST PERIOD.

THERE IS A CHANCE OF THUNDERSTORMS FOR SATURDAY NIGHT INTO SUNDAY
AS A COLD FRONT PASSES THROUGH WISCONSIN FROM NORTH TO SOUTH.
SURFACE HIGH PRESSURE IS THEN EXPECTED TO MOVE TO WISCONSIN AS A
MID LEVEL RIDGE AMPLIFIES OVER THE CENTRAL CONUS. NORTHWEST FLOW
ALOFT AND SURFACE HIGH PRESSURE SHOULD BRING A PERIOD OF DRY
WEATHER.

THE HIGH WILL SLOWLY DRIFT TO THE EAST...BRINGING WARMER
TEMPERATURES TO THE AREA IN RETURN FLOW STARTING AROUND THE MIDDLE
OF NEXT WEEK. AT THE SAME TIME...THE RIDGE STARTS TO BREAK DOWN AND
MOVE EASTWARD. SHORTWAVE ENERGY MAKING ITS WAY THROUGH THE RIDGE...
ALONG WITH AN APPROACHING SURFACE TROUGH...WILL BRING A SLIGHT
CHANCE OF SHOWERS TO PARTS OF THE AREA WEDNESDAY NIGHT INTO
THURSDAY.
&&

.AVIATION...SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP DURING
THE NEXT SEVERAL HOURS ACROSS NORTHEAST AND EAST CENTRAL WISCONSIN.
THE GREATEST CONCENTRATION OF STORMS WILL BE EAST OF A ARBOR VITAE
TO WAUTOMA LINE. SOME OF THE STRONGER STORMS WILL BE CAPABLE OF
PRODUCING LARGE HAIL ONE INCH IN DIAMETER AND GUSTS OVER 40 KNOTS.
ANY CONVECTION SHOULD END AROUND 7 PM THIS EVENING. OVERNIGHT...
PATCHY FOG IS EXPECTED TO DEVELOP WITH AREAS OF IFR/MVFR CONDITIONS
EXPECTED DUE TO THE FOG OR LOW CLOUDS. ANY FOG SHOULD BURN OFF BY
15Z. ON SATURDAY AFTERNOON...SCATTERED SHOWERS AND STORMS ARE EXPECTED
TO DEVELOP AGAIN DURING THE PEAK HEATING OF THE DAY...ESPECIALLY NORTH
AND WEST OF GREEN BAY AND THE FOX CITIES. VFR CONDITIONS WILL PREVAIL
OUTSIDE THE FOG AND THUNDERSTORM ACTIVITY.

ECKBERG
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Jun 22, 10:39 AM CST, 3 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
1139 AM CDT FRI JUN 22 2012

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-231645-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
1139 AM CDT FRI JUN 22 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS NORTH AND EAST
OF A LINE FROM OSHKOSH TO WAUSAU TO RHINELANDER. ATMOSPHERIC
CONDITIONS WILL BE FAVORABLE FOR STORMS TO PRODUCE HAIL AND GUSTY
WINDS. ALTHOUGH MOST STORMS SHOULD REMAIN BELOW SEVERE LIMITS...A
FEW OF THE STRONGEST STORMS MAY BECOME SEVERE...WITH HAIL UP TO
QUARTER SIZE AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS A CHANCE OF THUNDERSTORMS FROM SATURDAY NIGHT THROUGH
SUNDAY...BUT WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED AT THIS
TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS LIKELY THIS AFTERNOON. SPOTTERS ARE URGED
TO REPORT ANY OCCURRENCES OF HAIL OR WIND GUSTS IN EXCESS OF 45
MPH TO THE NATIONAL WEATHER SERVICE THIS AFTERNOON.

LMZ521-522-541>543-231645-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
1139 AM CDT FRI JUN 22 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS THE AREA THIS AFTERNOON.
SOME OF THE STRONGER STORMS MAY PRODUCE HAIL AND GUSTY WINDS AND MAY
POSE A SERIOUS HAZARD FOR MARINERS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS A CHANCE OF THUNDERSTORMS FROM SATURDAY NIGHT THROUGH
SUNDAY...BUT WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED AT THIS
TIME.

ECKBERG

In the hours before

Special weather statement, Jun 22, 11:45 AM CST, 2 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
1245 PM CDT FRI JUN 22 2012

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-221845-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON...
TOMAHAWK...ANTIGO...KESHENA...STURGEON BAY...WAUSAU...
WISCONSIN RAPIDS...STEVENS POINT...APPLETON...GREEN BAY...
ALGOMA...WAUTOMA...OSHKOSH...CHILTON...TWO RIVERS...CRIVITZ
1245 PM CDT FRI JUN 22 2012

...SCATTERED SHOWERS AND THUNDERSTORMS MOVING ACROSS NORTH-CENTRAL
AND NORTHEAST WISCONSIN EARLY THIS AFTERNOON...

AT 1245 PM...DOPPLER RADAR INDICATED CLUSTERS OF SHOWERS AND STORMS
FROM NEAR OCONTO NORTHWEST TO NEAR ANTIGO AND RHINELANDER. ANOTHER
CLUSTER OF STORMS EXTENDED FROM NEAR MANITOWOC TO NEAR OSHKOSH TO
NEAR WAUTOMA. THE SHOWERS AND STORMS WERE MOVING TO THE SOUTHEAST
AT 20 MPH.

SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO MOVE OR DEVELOP
ACROSS NORTH-CENTRAL AND NORTHEAST WISCONSIN THROUGH 3 PM. THE
STORMS ARE EXPECTED TO INCREASE IN COVERAGE AND INTENSITY THIS
AFTERNOON. SOME OF THE STORMS WILL BE CAPABLE OF PRODUCING GUSTY
WINDS THAT MAY CAUSE SOME DAMAGE TO TREES AND POWER LINES. HAIL UP
TO ONE INCH IN DIAMETER IS ALSO POSSIBLE WITH THE STRONGER STORMS.

BOATERS ON INLAND LAKES...AND ON LAKE MICHIGAN AND THE BAY OF GREEN
BAY SHOULD BE ON ALERT AND SEEK SAFE SHELTER IF STORMS APPROACH YOUR
AREA. CAMPERS ALSO SHOULD SEEK STURDY SHELTER UNTIL THE STORMS
PASS.

ECKBERG
Local storm report, Jun 22, 12:10 PM CST, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
110 PM CDT FRI JUN 22 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0110 PM     HAIL             SURING                  45.00N 88.38W
06/22/2012  M0.25 INCH       OCONTO             WI   TRAINED SPOTTER

            HAIL COVERING THE GROUND.

&&

ASHLEYW
Local storm report, Jun 22, 12:24 PM CST, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
124 PM CDT FRI JUN 22 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0110 PM     HAIL             1 NW APPLETON           44.27N 88.41W
06/22/2012  M0.25 INCH       OUTAGAMIE          WI   TRAINED SPOTTER

&&

ASHLEYW
Local storm report, Jun 22, 12:30 PM CST, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
130 PM CDT FRI JUN 22 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0129 PM     HAIL             1 N APPLETON            44.27N 88.40W
06/22/2012  M0.50 INCH       OUTAGAMIE          WI   TRAINED SPOTTER

&&

ASHLEYW
Special weather statement, Jun 22, 12:43 PM CST, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
143 PM CDT FRI JUN 22 2012

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-221945-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON...
TOMAHAWK...ANTIGO...KESHENA...STURGEON BAY...WAUSAU...
WISCONSIN RAPIDS...STEVENS POINT...APPLETON...GREEN BAY...
ALGOMA...WAUTOMA...OSHKOSH...CHILTON...TWO RIVERS...CRIVITZ
143 PM CDT FRI JUN 22 2012

...SCATTERED SHOWERS AND THUNDERSTORMS MOVING ACROSS NORTH-CENTRAL
AND NORTHEAST WISCONSIN EARLY THIS AFTERNOON...

AT 140 PM...DOPPLER RADAR INDICATED CLUSTERS OF SHOWERS AND STORMS
FROM NEAR OCONTO NORTHWEST TO NEAR ANTIGO AND RHINELANDER. ANOTHER
CLUSTER OF STORMS EXTENDED FROM NEAR MANITOWOC TO NEAR CHILTON AND
APPLETON TO NEAR WAUTOMA. THE STRONGEST STORMS WERE OVER MANITOWOC...
CALUMET AND OCONTO COUNTIES. THE SHOWERS AND STORMS WERE MOVING
TO THE EAST SOUTHEAST AROUND 20 MPH.

SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO MOVE OR DEVELOP
ACROSS NORTH-CENTRAL AND NORTHEAST WISCONSIN THROUGH 3 PM. THE
STORMS ARE EXPECTED TO INCREASE IN COVERAGE AND INTENSITY THIS
AFTERNOON. SOME OF THE STORMS WILL BE CAPABLE OF PRODUCING GUSTY
WINDS THAT MAY CAUSE SOME DAMAGE TO TREES AND POWER LINES. HAIL UP
TO ONE INCH IN DIAMETER IS ALSO POSSIBLE WITH THE STRONGER STORMS.

BOATERS ON INLAND LAKES...AND ON LAKE MICHIGAN AND THE BAY OF GREEN
BAY SHOULD BE ON ALERT AND SEEK SAFE SHELTER IF STORMS APPROACH YOUR
AREA. CAMPERS ALSO SHOULD SEEK STURDY SHELTER UNTIL THE STORMS
PASS.

A WIND GUST TO 38 MPH WAS REPORTED AT OSHKOSH AS THE STORMS MOVED
THROUGH THE CITY. HAIL UP TO A HALF INCH IN DIAMETER WAS REPORTED
ON THE NORTH SIDE APPLETON.

ECKBERG
Special weather statement, Jun 22, 1:28 PM CST, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
228 PM CDT FRI JUN 22 2012

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-222030-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON...
TOMAHAWK...ANTIGO...KESHENA...STURGEON BAY...WAUSAU...
WISCONSIN RAPIDS...STEVENS POINT...APPLETON...GREEN BAY...
ALGOMA...WAUTOMA...OSHKOSH...CHILTON...TWO RIVERS...CRIVITZ
228 PM CDT FRI JUN 22 2012

...SCATTERED SHOWERS AND THUNDERSTORMS MOVING ACROSS NORTH-CENTRAL
AND NORTHEAST WISCONSIN THIS AFTERNOON...

AT 230 PM...DOPPLER RADAR INDICATED SCATTERED SHOWERS AND THUNDERSTORMS
FROM NEAR MANITOWOC TO DYCKESVILLE TO NEAR SHAWANO...THEN EXTENDED
TO NEAR RHINELANDER AND FLORENCE. THE SHOWERS AND THUNDERSTORMS
WERE MOVING EAST SOUTHEAST AROUND 25 MPH.

THE STRONGER STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS OF 25
TO 40 MPH AND HAIL UP TO A HALF INCH IN DIAMETER. BRIEF HEAVY RAIN
CAN ALSO BE EXPECTED WITH THE STRONGER STORMS WITH RAINFALL RATES OF
1 TO 2 INCHES PER HOUR.

CAMPERS SHOULD SEEK STURDY SHELTER UNTIL THE STORMS PASS.

ECKBERG

The radar

The Green Bay radar (KGRB), 85 km away, was scanning. The volume nearest the first event began at 20:04 UTC.

Open the radar archive at this moment

Event by event

10 hail, 1 heavy rain. Local standard time, as filed.

Hail, Marinette

When
June 22, 2:04 PM CST
Where
Marinette County, 2.13 mi NNE of Crivitz
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
45.260, -88.010

A thunderstorm produced penny size hail near Crivitz.

Hail, Brown

When
June 22, 2:12 PM CST
Where
Brown County, 0.69 mi S of Cormier
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
44.560, -88.070

A thunderstorm produced penny size hail in Hobart.

Hail, Brown

When
June 22, 2:20 PM CST
Where
Brown County, 2.89 mi NNW of Ashwaubenon
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
44.509, -88.099

Thunderstorms produced hail up to penny size in Green Bay at Packerland Drive and Hazelwood Lane.

Hail, Brown

When
June 22, 2:22 PM CST
Where
Brown County, 2.07 mi N of Preble
Measured
0.88 in hail
Reported by
Amateur Radio
Coordinates
44.510, -87.980

Thunderstorms produced nickel size hail east of Green Bay.

Hail, Brown

When
June 22, 2:24 PM CST
Where
Brown County, 3.58 mi ENE of Preble
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
44.491, -87.909

Penny size hail fell at The Woods Golf Club in East Green Bay.

Hail, Brown

When
June 22, 2:25 PM CST to 2:35 PM CST
Where
Brown County, 1.47 mi SSE of Kolb
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
44.400, -87.940

Thunderstorms produced dime to nickel size hail for about 10 minutes south of Green Bay, near Kolb.

Hail, Brown

When
June 22, 2:32 PM CST to 2:34 PM CST
Where
Brown County, Allouez
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
44.470, -88.020

Nickel to quarter size hail fell for about 2 minutes in Allouez.

Hail, Brown

When
June 22, 2:40 PM CST
Where
Brown County, 2 mi SW of De Pere
Measured
0.88 in hail
Reported by
Broadcast Media
Coordinates
44.429, -88.079

Thunderstorms produced dime to nickel size hail near De Pere.

Hail, Brown

When
June 22, 2:50 PM CST
Where
Brown County, 0.85 mi SE of Shirley
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
44.340, -87.940

A thunderstorm produced penny size hail at Shirley.

Heavy Rain, Calumet

When
June 22, 3:18 PM CST to 3:33 PM CST
Where
Calumet County, 0.5 mi E of Brillion
Reported by
Trained Spotter
Coordinates
44.180, -88.060

Thunderstorms produced an inch of rain, along with pea size hail, during a 15 minute period.

Hail, Manitowoc

When
June 22, 3:58 PM CST
Where
Manitowoc County, 1.35 mi N of Spring Vly
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
43.950, -87.831

Thunderstorms produced penny size hail at the intersection of County Highway X and State Highway 42.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Heavy Rain
Rainfall totals unusual for the place and season that did not produce a flood.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wisconsin in 2012Every state in 2012This day in weather historyWarnings in Wisconsin, June 2012

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 385059, 385060, 385061, 385062, 385064, 386090, 385066, 386091, 386092, 387106, 386093.